Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 206, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 8:17 PM CDT for Hamilton County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2002, 8:17 PM CDT (01:17 UTC)
- Expired
- Aug 14, 2002, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KFWD 150117 SVRFTW TXC193-150145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT WED AUG 14 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 845 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES WEST-NORTHWEST OF HAMILTON... MOVING SOUTH AT 15 MPH. THIS REPLACES THE PREVIOUS WARNING FOR HAMILTON COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... INDIAN GAP AROUND 825 PM CDT POTTSVILLE AROUND 830 PM CDT HAIL TO THE SIZE OF DIMES AND NICKELS...ALONG WITH WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3172 9845 3146 9826 3162 9798 3187 9812
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:45 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 14, 7:45 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT WED AUG 14 2002 .AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE METROPLEX LATE THIS AFTERNOON...BUT EXPECT THEM TO DIMINISH BY 02Z. STORMS CURRENTLY PRETTY FAR NW OF KACT AND THESE SHOULD END BEFORE REACHING THE AIRPORT. STILL...WILL MENTION SOME CB FOR A COUPLE OF HOURS THERE AS WELL. OTHERWISE...SOME CONCERN FOR LOW CLOUDS AROUND TOWARD MORNING AS ETA FORECAST BOUNDARY LAYER RH GREATER THAN 80 PERCENT FOR MUCH OF N TEXAS AND SOME WET GROUND AROUND. A WEAK LLJ FORECAST TO DEVELOP OVERNIGHT...BUT THIS TURNS A BIT MORE SW AND THIS SHOULD HELP LIMIT MVFR CONDITIONS. VFR IN STORE FOR TOMORROW...WITH SOME OUTSIDE CHANCES FOR AFTERNOON TSRA...BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAFS ATTM. 80 .PUBLIC DISCUSSION... UPDATED ZONES TO ADD POPS SW ZONES WHERE CONVECTION IS ONGOING. ALSO ADJUSTED TEMPS AND CLOUD COVER TO ACCOUNT FOR CIRRUS SHIELD ACROSS NE ZONES. OTHER TWEAKS MADE FOR REVISED DIGITAL FORECAST. 80 .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 14, 3:50 PM CDT, 4 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO PRODUCE BRIEF WIND GUSTS TO 45 MPH. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
Special weather statement, Aug 14, 4:17 PM CDT, 4 hours before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 417 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR A LINE FROM HICO...TO FORT WORTH...TO MCKINNEY. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.
Local storm report, Aug 14, 6:15 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0425 PM CLEBURNE TX 1.75 INCH HAIL
08/14/02 JOHNSON GOLFBALL HAIL FALLING
WITHIN THE CLEBURNE
CITY LIMITS. REPORTED
BY COUNTY EOC.
0600 PM WALNUT SPRINGS TX WIND DAMAGE
08/14/02 BOSQUE FIRE DEPT ESTIMATED 60
MPH WIND GUST ALONG WITH
SEVERAL ONE INCH LIMBS
DOWN.Local storm report, Aug 14, 8:00 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
800 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0710 PM HICO TX WIND DAMAGE
08/15/02 HAMILTON HAMILTON COUNTY
SHERIFFS OFFICE
REPORTED A FEW
POWERLINES DOWN IN HICO
WITH ESTIMATED WINDS OF
60 MPHThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 41 min |
| Aug 14, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 39 min |
| Aug 14, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| Aug 14, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.